MAUDE Adverse Event Report: TORNIER S.A.S AEQUALIS REVERSED; PROSTHESIS SHOULDER POLYMER / METAL

TORNIER S.A.S AEQUALIS REVERSED; PROSTHESIS SHOULDER POLYMER / METAL
Model Number HUMERAL SPACER 36MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) 2016: rsa for rotator cuff tear.(b)(6) 2017: suspicion of an infection.(b)(6) 2017: suspicion of suppurative arthritis.All the implants were removed and the surgeon performed debridement and filled the site with a cement containing antibiotics.As the patient has had an infection before, they had done thorough tests and administered medicines to the patient prior to the operation.They think that the patient was a carrier of infection and got the infection.No devices will be returned.
 
Additional Manufacturer Narrative
On november 10st, 2020 stryker trauma and extremities acquired tornier (b)(4).An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.Additional devices listed in this report: cat: dwb991; aequalis reversed adaptor ø36 mm; serial # (b)(4).Cat: dwd054; aequalis reversed adaptor metaphysis union screw; serial # (b)(4).Cat: dwe050; aequalis reversed cementless humeral stem 12x100mm, hap coated; serial # (b)(4) (same patient refer to mdr# 3000931034-2021-00067).Cat: dwe001; aequalis reversed 36mm cementless metaphysis; serial # (b)(4) (same patient refer to mdr# 3000931034-2021-00067).Cat: dwb251; aequalis humeral head 50x19; serial # (b)(4).A device inspection was not possible since the affected device was not returned and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.Infection can be related to several reasons: a previous surgery, a sub-acromial dead space, a poor sterile technique, more fragile patients or younger male patients who have a greater risk.After checking the sterile md release sheets of the complaint parts, no issue has been reported.All concerned results were compliant.No other complaint has been reported since today regarding infections with parts of the same lots implanted and regarding the traceability history of the lots.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
AEQUALIS REVERSED
Common Device Name
PROSTHESIS SHOULDER POLYMER / METAL
Manufacturer (Section D)
TORNIER S.A.S
161 rue lavoisier
montbonnot saint martin, 38330
FR  38330
Manufacturer Contact
laurent ray
161 rue lavoisier
montbonnot saint martin 38330
FR   38330
MDR Report Key13607005
Report Number3000931034-2022-00070
Device Sequence Number14939278
Product Code KWS
UDI-Device Identifier03700386916120
UDI-Public03700386916120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/25/2019
Device Model NumberHUMERAL SPACER 36MM
Device Catalogue NumberDWB931
Device Lot Number4401AO
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight51 KG